MAUDE Adverse Event Report: BECTON DICKINSON SYRINGE 3ML HEPARIN 10 UNIT; HEPARIN, VASCULAR ACCESS FLUSH

BECTON DICKINSON SYRINGE 3ML HEPARIN 10 UNIT; HEPARIN, VASCULAR ACCESS FLUSH
Catalog Number 306413
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material#:306413, batch#: 417935n, 411439n.It was reported by customer that the defect found in 2 heparin 30 units/3ml syringes discovered this morning.Rcc received a complaint via email.I want to report a defect found in 2 heparin 30 units/3ml syringes discovered this morning (10/17)- please see attached image.Product name and/or catalog number: heparin flush 30 unit/3ml syringe.Lot number or serial number: syringe on left: ndc (b)(4) exp 2025-12-31, lot: 417935n.Syringe on right: (b)(4), exp 2025-10-31, lot: 411439n.Any injuries and/or harm? no.What is the issue you experienced? syringe on the left has the label in the incorrect position.Syringe on the right has the incorrect volume.
 
Event or Problem Description
No additional information received material #:306413, batch#:417935n, 411439n.It was reported by customer that the defect found in 2 heparin 30units/3ml syringes discovered this morning.Verbatim: rcc received a complaint via email.I want to report a defect found in 2 heparin 30units/3ml syringes discovered this morning (10/17).Product name and/or catalog number: heparin flush 30 unit/3ml syringe lot number or serial number: syringe on left: ndc (b)(4) exp 2025-12-31 lot 417935n syringe on right: (b)(4) exp 2025-10-31 lot 411439n any injuries and/or harm? no.What is the issue you experienced? syringe on the left has the label in the incorrect position.Syringe on the right has the incorrect volume.
 
Additional Manufacturer Narrative
(b)(4) follow up.It was reported there were defects found in two heparin syringes.To aid in the investigation, one photo was provided for evaluation by our quality team.The photo shows two prefilled syringes with no packaging flow wraps.One syringe has the barrel places about 1ml up and the other syringe has the plunger rod-rubber stopper down to the 1ml mark of the scale.No other information could be obtained from the photo.The misplaced label could occur if there was jam during the syringe barrel labeling process.The incorrect fill could occur if there was a jam during the syringe barrel filling process.A device history record review was completed for provided material number 306413, lots 417935n and 411439n.The review revealed there were no quality issues reported during the production of these lots.There were no related quality notifications.All processes and final inspections complied with specification requirements.Verification of the syringe barrel labeler and filler processes were performed.The settings were correct, and the flow of product was good.To date, there have been no other similar events reported for these lots.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed.

Brand Name
SYRINGE 3ML HEPARIN 10 UNIT
Common Device Name
HEPARIN, VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20495723
Report Number1911916-2024-00748
Device Sequence Number14496789
Product Code NZW
UDI-Device Identifier30382903064138
UDI-Public(01)30382903064138(11)240627(17)251231(10)417935N
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K090680
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue Number306413
Device Lot Number417935N
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown